×

Invariant manifolds for a class of dispersive, Hamiltonian, partial differential equations. (English) Zbl 0890.35016

This paper concerns the evolution equation \[ i\partial_tu= (-\Delta+ V(x)+\lambda|u|^{m-1})u,\quad x\in\mathbb{R}^n,\;t\in\mathbb{R},\tag{1} \] for \(n=3\) and \(m=3\) or 4, for example. Here \(\lambda\in\mathbb{R}\) and the potential \(V(x)\) are chosen so that the spectrum of the linear part \(-\Delta+ V(x)\) consists of a simple eigenvalue \(E_0<0\), the absolutely continuous spectrum filling the positive real half-line.
It is shown that there exists an invariant manifold to (1) consisting of periodic orbits of the form \(e^{-iEt}v(x)\), where \(v(x)\) is a positive solution to the nonlinear eigenvalue problem \[ (-\Delta+ V(x)+ \lambda|v|^{m- 1})v= Ev,\quad x\in\mathbb{R}^n \] and \(E\approx E_0\). Moreover, each solution to (1) with small initial value approaches a particular periodic orbit with particular phase on the invariant manifold.
Reviewer: L.Recke (Berlin)

MSC:

35B40 Asymptotic behavior of solutions to PDEs
35Q55 NLS equations (nonlinear Schrödinger equations)
35G25 Initial value problems for nonlinear higher-order PDEs
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] Carr, J., Applications of centre manifold theory, (1981), Springer-Verlag New York/Heidelberg/Berlin · Zbl 0464.58001
[2] Combes, J.-M.; Thomas, L., Asymptotic behavior of eigenfunctions for multiparticle Schrödinger operators, Comm. math. phys., 34, 251-270, (1973) · Zbl 0271.35062
[3] Journé, J.L.; Soffer, A.; Sogge, C., Decay estimates for Schrödinger operators, Comm. pure appl. math., 44, 573-604, (1991) · Zbl 0743.35008
[4] Roberts, A.J., A sub-centre manifold description of the evolution and interaction of nonlinear dispersive waves, Nonlinear dispersive wave systems, (1992), World Scientific Orlando, p. 127-155
[5] Soffer, A.; Weinstein, M., Multichannel nonlinear scattering for non-integrable equations, Comm. math. phys., 133, 119-146, (1990) · Zbl 0721.35082
[6] Soffer, A.; Weinstein, M., Multichannel nonlinear scattering. II. the case of anisotropic potentials and data, J. differential equations, 98, 376-390, (1992) · Zbl 0795.35073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.